Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 80, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 29, 2020, 3:54 AM CDT for 4 counties in Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2020, 3:54 AM CDT (08:54 UTC)
- Expired
- Apr 29, 2020, 5:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Burnet County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 28 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 2:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3210 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 17.8
The text
As transmitted.
278
WUUS54 KEWX 290854
SVREWX
TXC053-287-453-491-291000-
/O.NEW.KEWX.SV.W.0080.200429T0854Z-200429T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
354 AM CDT Wed Apr 29 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Williamson County in south central Texas...
Northeastern Travis County in south central Texas...
Northwestern Lee County in south central Texas...
Burnet County in south central Texas...
* Until 500 AM CDT.
* At 353 AM CDT, severe thunderstorms were located along a line
extending from near Rogers to Salado to 13 miles southwest of
Evant, moving southeast at 35 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor, Burnet,
Granger, Bertram, Lexington, Serenada, Windemere, Buchanan Dam,
Leander, Hutto, Bartlett, Liberty Hill, Jarrell, Florence, Thrall
and Buchanan Lake Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3091 9783 3087 9762 3074 9727 3046 9715
3056 9696 3054 9692 3044 9687 3039 9731
3042 9737 3038 9740 3073 9839 3081 9841
3083 9838 3084 9842 3102 9845 3103 9791
TIME...MOT...LOC 0853Z 337DEG 30KT 3098 9723 3095 9753 3132 9830
HAIL...1.50IN
WIND...70MPH
$$
CP1 follow-up statement
720
WWUS54 KEWX 290923
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
423 AM CDT Wed Apr 29 2020
TXC053-287-453-491-291000-
/O.CON.KEWX.SV.W.0080.000000T0000Z-200429T1000Z/
Williamson TX-Travis TX-Lee TX-Burnet TX-
423 AM CDT Wed Apr 29 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR WILLIAMSON...NORTHEASTERN TRAVIS...NORTHWESTERN LEE AND BURNET
COUNTIES...
At 423 AM CDT, severe thunderstorms were located along a line
extending from Rockdale to near Taylor to near Bend, moving south at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor, Burnet,
Granger, Bertram, Lexington, Serenada, Windemere, Buchanan Dam,
Leander, Hutto, Bartlett, Liberty Hill, Jarrell, Florence, Thrall and
Buchanan Lake Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 9783 3087 9762 3074 9727 3046 9715
3056 9696 3054 9692 3044 9687 3039 9731
3042 9737 3038 9740 3073 9839 3081 9841
3083 9838 3084 9842 3102 9845 3103 9791
TIME...MOT...LOC 0923Z 010DEG 28KT 3063 9701 3055 9745 3105 9849
HAIL...1.00IN
WIND...60MPH
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:48 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 29, 2:48 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 248 AM CDT Wed Apr 29 2020 .SHORT TERM (Today through Thursday)... As we wade through the severe weather event that will consume most of our attention in the pre-dawn hours, the emphasis for the short term will be on the few hours of thunderstorms that might remain east of I-35/I-37 this morning. While large hail and damaging winds will be of a higher emphasis north of HWY 90 through 7 AM, the storm intensities are expected to weaken by 7 AM, with perhaps a marginally severe storm forming mainly south of HWY 90. HREF reflectivity stamp would suggest a timing of the wind threat to subside first with the leading edge of storms and strongest convergence to be south of our counties by around 7 AM, but some stronger echoes trailing behind might still contain enough lift for a continued hail threat up to around 9 AM. By late morning, only some residual showers are expected. Much drier air arrives with gusty N winds of 15 to 25 mph, and there could be still enough wind for an hour or two of elevated fire weather conditions over Val Verde county. Further south, the dry air advection over the Rio Grande Plains looks less dramatic from the NE winds. High temperature trends today look fairly steady over the past few model cycles and the evening should be extra pleasant after the winds die down. Morning lows could fall into the upper 40s in a few low lying pockets in the Hill Country. Light winds, sunny skies, and dry dew points will make for a wide diurnal range for Thursday, and highs should actually rebound to above climate norms for the end of April. && .LONG TERM (Thursday Night through Tuesday)... Summer like weather is expected. Upper level ridging eases into our area late week into the weekend then flattens next week. Southerly lower level flow brings a more humid airmass with elevated heat index values. High temperatures of 100 to 105 are expected across the Rio Grande Plains with mid and upper 90s elsewhere. Heat index values will be about 5 degrees warmer than temperatures. Strong capping from warm mid level temperatures keeps rain chances out of the forecast. The next chance of showers and thunderstorms may be next Tuesday night into Wednesday when a cold front is forecast to move across our area. However, the ECMWF brings the subtropical ridge over us capping the airmass and the GEM keeps the front north to add uncertainty. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 56 85 59 90 / 40 0 0 0 0 Austin Bergstrom Intl Airport 80 54 85 56 90 / 40 0 0 0 0 New Braunfels Muni Airport 83 54 85 56 90 / 40 0 0 0 0 Burnet Muni Airport 78 53 83 58 89 / 20 0 0 0 0 Del Rio Intl Airport 87 59 91 62 97 / - 0 0 0 0 Georgetown Muni Airport 79 53 83 58 89 / 30 0 0 0 0 Hondo Muni Airport 87 54 89 56 94 / 10 0 0 0 0 San Marcos Muni Airport 80 53 85 56 90 / 40 0 0 0 0 La Grange - Fayette Regional 82 52 84 57 90 / 50 0 0 0 0 San Antonio Intl Airport 85 56 86 58 91 / 30 0 0 0 0 Stinson Muni Airport 86 57 86 58 91 / 30 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Oaks Long-Term...04
Hazardous weather outlook, Apr 29, 3:48 AM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 348 AM CDT Wed Apr 29 2020 TXZ171>173-183>194-202>209-217>225-228-300900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 348 AM CDT Wed Apr 29 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong to severe thunderstorms are possible along and east of a Kerrville to San Antonio to Karnes City line early this morning with the highest chances east of a Lake Buchanan to Taylor line. Damaging winds and large hail are the main threats. Later today, elevated fire weather conditions are expected over Val Verde County and the Rio Grande Plains due to breezy and dry air behind a cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. On Friday, elevated fire weather conditions are expected over Val Verde County and the Rio Grande Plains due to gusty south winds and dry air. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 29, 2:00 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
200 AM CDT Wed Apr 29 2020
TXZ173-193-194-290800-
Bastrop TX-Williamson TX-Lee TX-
200 AM CDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...
NORTHEASTERN BASTROP AND LEE COUNTIES UNTIL 300 AM CDT...
At 200 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Thrall, or 13 miles east of Taylor, moving
southeast at 35 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Giddings, Lexington, Fedor, Paige, Knobb Springs, Serbin, Northrup,
Blue, Beyarsville, Loebau, Hills, Leo, Lincoln, Manheim and McDade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3015 9681 3003 9710 3052 9735 3059 9721
3047 9716 3046 9715 3050 9707 3018 9677
TIME...MOT...LOC 0700Z 331DEG 29KT 3050 9722
CPSpecial weather statement, Apr 29, 2:50 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
250 AM CDT Wed Apr 29 2020
TXZ194-290830-
Lee TX-
250 AM CDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEE COUNTY UNTIL 330
AM CDT...
At 249 AM CDT, Doppler radar was tracking a strong thunderstorm near
Tanglewood, or 9 miles southeast of Rockdale, moving southeast at 30
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Lexington, Dime Box, Tanglewood, Lake Somerville State Park &
Trailway and Old Dime Box.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
south central Texas.
LAT...LON 3025 9669 3024 9674 3020 9674 3017 9678
3049 9709 3056 9697 3054 9693 3049 9690
3046 9690 3046 9688 3043 9687 3043 9685
3039 9679 3032 9674 3032 9669 3030 9667
3029 9664
TIME...MOT...LOC 0749Z 323DEG 27KT 3054 9691
CPSpecial weather statement, Apr 29, 2:55 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
255 AM CDT Wed Apr 29 2020
TXZ193-194-209-290900-
Bastrop TX-Fayette TX-Lee TX-
255 AM CDT Wed Apr 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP...SOUTHERN
LEE AND NORTHEASTERN FAYETTE COUNTIES UNTIL 400 AM CDT...
At 254 AM CDT, Doppler radar was tracking a strong thunderstorm over
Fedor, or 8 miles southwest of Lexington, moving southeast at 35 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Giddings, La Grange, Round Top, Fedor, Paige, Serbin, Rutersville,
Northrup, Warrenton, Ledbetter, Waldeck, Loebau, Rabbs Prairie,
Warda, Plum, Walhalla, Hills, Leo, West Point and Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
south central Texas.
LAT...LON 3001 9660 2983 9700 3033 9722 3041 9703
3017 9678 3016 9679 3014 9677 3014 9674
TIME...MOT...LOC 0754Z 331DEG 29KT 3030 9709
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:54 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 66 min |
| Apr 29, 2:00 AM CDT | Special Weather Statement | EWX | Lee | 60 min |
| Apr 29, 2:50 AM CDT | Special Weather Statement | EWX | Lee | 40 min |
| Apr 29, 2:55 AM CDT | Special Weather Statement | EWX | Fayette, Lee | 65 min |
| Apr 29, 3:56 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 52 min |
| Apr 29, 4:14 AM CDT | Areal Flood Advisory | EWX | Lee | 4 hr |
| Apr 29, 4:35 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Blanco, Burnet, Caldwell, Fayette, Gillespie and 5 more | 55 min |
| Apr 29, 5:27 AM CDT | Special Weather Statement | EWX | Bastrop, Blanco, Caldwell, Comal, Fayette, Gillespie and 7 more | 63 min |
| Apr 29, 6:13 AM CDT | Special Weather Statement | EWX | Bandera, Bexar, Caldwell, Comal, DeWitt, Gillespie and 6 more | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.